How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19120
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

Dog ate Wellbutrin. Is it dangerous?

Customer Question

I think my 16 lb dog ate one of my Wellbutrin. Her name is Heidi and she is 8 months old. Will it kill her?
Submitted: 2 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 2 months ago.
1. This is potentially dangerous situation for Heidi. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way. If you can do this within the first hour after ingestion then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK { Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }
2. However if you fail to quickly induce vomiting or if any odd symptoms occur then you should have your dog checked over by an ER vet without delay. In your case expected side effects would include vomiting, panting, rapid, shallow breathing, drooling, wobbliness, tremors, agitation, disorientation and eventually lethargy. In really high doses, it can cause seizures.
3. But in any case I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if Heidi's condition changes in any way or you would like to talk things over with me further.

Related Dog Veterinary Questions